Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 50, NWS Birmingham, AL

February 28, 20095 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Feb 28, 2009, 6:42 AM CST for 5 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 6:42 AM CST (12:42 UTC)
Expired
Feb 28, 2009, 7:30 AM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:52 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 281242
TORBMX
ALC001-051-085-087-101-281330-
/O.NEW.KBMX.TO.W.0050.090228T1242Z-090228T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 AM CST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  SOUTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK...
  NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...
  EXTREME WEST CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF MILSTEAD...

* UNTIL 730 AM CST

* AT 640 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AUTAUGA COUNTY
  AIRPORT...OR 8 MILES SOUTHWEST OF PRATTVILLE...MOVING EAST AT 50
  MPH.

* THE TORNADO WILL BE NEAR...
  HUNTER AND PRATTVILLE BY 650 AM CST...
  MILLBROOK BY 655 AM CST...
  BOYLSTON...MONTGOMERY ZOO...BOB WOODRUFF LAKE AND COOSADA BY 700 AM
  CST...
  BLUE RIDGE AND WETUMPKA BY 710 AM CST...
  EMERALD MOUNTAIN BY 715 AM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 170 THROUGH 181...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 26.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3268 8594 3242 8587 3228 8661 3245 8667
TIME...MOT...LOC 1242Z 255DEG 42KT 3239 8653

$$
3 follow-up statements
000 
WWUS54 KBMX 281250
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 AM CST SAT FEB 28 2009

ALC085-281301-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
LOWNDES AL-
651 AM CST SAT FEB 28 2009

...THE TORNADO WARNING FOR NORTH CENTRAL LOWNDES COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3235 8650 3249 8655 3255 8634 3266 8594
      3256 8590 3244 8587 3244 8588 3233 8648
TIME...MOT...LOC 1251Z 255DEG 42KT 3244 8641

$$

ALC001-051-087-101-281330-
/O.CON.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
MONTGOMERY AL-MACON AL-AUTAUGA AL-ELMORE AL-
651 AM CST SAT FEB 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR SOUTHERN
ELMORE...SOUTHEASTERN AUTAUGA...WEST CENTRAL MACON AND NORTHERN
MONTGOMERY COUNTIES...

AT 646 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR AUTAUGA COUNTY AIRPORT...OR
ABOUT NEAR PRATTVILLE...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  BOB WOODRUFF LAKE...BOYLSTON...COOSADA AND MONTGOMERY ZOO BY 700 AM
  CST...
  TALLAPOOSA RIVER WATER PLANT BY 705 AM CST...
  BLUE RIDGE BY 710 AM CST...
  WARE BY 715 AM CST...
  KENT BY 725 AM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 171 THROUGH 181...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 3.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3235 8650 3249 8655 3255 8634 3266 8594
      3256 8590 3244 8587 3244 8588 3233 8648
TIME...MOT...LOC 1251Z 255DEG 42KT 3244 8641

$$
000 
WWUS54 KBMX 281301
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CST SAT FEB 28 2009

ALC001-281312-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
AUTAUGA AL-
702 AM CST SAT FEB 28 2009

...THE TORNADO WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3251 8634 3265 8593 3256 8591 3244 8587
      3244 8588 3240 8633
TIME...MOT...LOC 1302Z 255DEG 42KT 3246 8628

$$

ALC051-087-101-281330-
/O.CON.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
MONTGOMERY AL-MACON AL-ELMORE AL-
702 AM CST SAT FEB 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR SOUTHERN
ELMORE...WEST CENTRAL MACON AND NORTH CENTRAL MONTGOMERY COUNTIES...

AT 700 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR BOYLSTON...OR ABOUT NEAR
MILLBROOK...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  BLUE RIDGE...TALLAPOOSA RIVER WATER PLANT AND WETUMPKA BY 710 AM
  CST...
  EMERALD MOUNTAIN BY 715 AM CST...
  WARE AND CLAUD BY 720 AM CST...
  6 MILES SOUTH OF KENT AND 7 MILES NORTH OF MILSTEAD BY 730 AM
  CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3251 8634 3265 8593 3256 8591 3244 8587
      3244 8588 3240 8633
TIME...MOT...LOC 1302Z 255DEG 42KT 3246 8628

$$
000 
WWUS54 KBMX 281318
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 AM CST SAT FEB 28 2009

ALC087-101-281328-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
MONTGOMERY AL-MACON AL-
718 AM CST SAT FEB 28 2009

...THE TORNADO WARNING FOR WEST CENTRAL MACON AND NORTH CENTRAL
MONTGOMERY COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3252 8617 3257 8616 3264 8593 3256 8591
      3250 8589 3245 8616
TIME...MOT...LOC 1318Z 253DEG 39KT 3249 8609

$$

ALC051-281330-
/O.CON.KBMX.TO.W.0050.000000T0000Z-090228T1330Z/
ELMORE AL-
718 AM CST SAT FEB 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR
SOUTHEASTERN ELMORE COUNTY...

AT 714 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR EMERALD MOUNTAIN...OR ABOUT 6
MILES SOUTHEAST OF WETUMPKA...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF KENT BY 730 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3252 8617 3257 8616 3264 8593 3256 8591
      3250 8589 3245 8616
TIME...MOT...LOC 1318Z 253DEG 39KT 3249 8609

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 5:45 AM CST, 57 minutes earlier.

Area forecast discussion, Feb 28, 5:45 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 AM CST SAT FEB 28 2009

.UPDATE...FOR AVIATION.

.SHORT TERM...TODAY THROUGH SUNDAY.

CURRENT BOUNDARY GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR.
THIS BOUNDARY WILL SLOWLY EDGE NORTH...ALLOWING MUCH MORE OF THE CWA
TO GET INTO THE WARM SECTOR OUT OF THE COLD FRONT. ISOLATED ACTIVITY
WILL CONTINUE TO DEVELOP IN THE WARM SECTOR. WHAT DOES DEVELOP WILL
LIKELY BE SURFACE BASED AND HAVE THE CAPABILITY OF ROTATING AND
PRODUCING ANY TYPE OF SEVERE WEATHER. THE MAIN THREAT WILL BE
GENERALLY ALONG AND SOUTH OF A LINE FROM CENTREVILLE TO ALEXANDER
CITY. STORMS TO THE NORTH OF THIS LINE WILL LIKELY CONTAIN LARGE
HAIL AND DAMAGING WINDS.

BEGINNING TO SEE A SURFACE WAVE DEVELOP OUT AHEAD OF THE COLD FRONT
AND PUSHING INTO WEST CENTRAL ALABAMA. FLASH FLOODING CONTINUES TO
BE A CONCERN ACROSS THE FAR NORTHERN THIRD OF THE AREA...AS NUMEROUS
FLASH FLOOD WARNINGS HAVE BEEN ISSUED. THIS WAVE WILL EVENTUALLY
DEVELOP INTO A SURFACE LOW AND SWING RIGHT UP THE I-20/59 CORRIDOR.
THIS WILL SPELL THE BEGINNING OF THE END FOR THE WEATHER ACROSS THE
AREA AS THE COLD FRONT WILL BEGIN TO PUSH THROUGH LATE MORNING
ACROSS THE NORTH AND MID AFTERNOON ACROSS THE SOUTH.

ONCE THIS STORM SYSTEM PUSHES OUT...THE NEXT THREAT WILL BE IN THE
FORM OF SNOW. AN UPPER LEVEL DISTURBANCE WILL SLIDE SOUTHEAST INTO
CENTRAL ALABAMA. THIS LOW WILL PROVIDE THE DYNAMIC COOLING THAT
WILL BE NEEDED FOR SNOWFALL ACROSS CENTRAL ALABAMA. BIG QUESTION
ON THIS SYSTEM NOW WILL BE THE EXACT TRACK OF THE UPPER LEVEL
DISTURBANCE AND WHERE THE HEAVIEST BAND OF SNOW WILL SET UP. FOR
NOW WILL GO WITH THE BAND OF HEAVIEST PRECIPITATION GENERALLY
ALONG AND EAST OF THE I-20/59 CORRIDOR FROM MIDNIGHT TO 6 AM
SATURDAY NIGHT...SUNDAY MORNING. AT THIS TIME WILL CONTINUE TO
HIGHLIGHT IN THE HWO AS ACCUMULATIONS ARE EXPECTED TO LESS THAN 2
INCHES WITH THIS SNOW EVENT. MOST OF THE SNOW WILL BE DONE BY NOON
TO 3 PM ACROSS THE SOUTHEASTERN COUNTIES. STAY TUNED FOR FURTHER
UPDATES.

.LONG TERM...MONDAY THROUGH SATURDAY.

BEHIND THIS DYNAMIC SYSTEM THIS WEEKEND...CONDITIONS WILL IMPROVE
QUITE A BIT. HIGH PRESSURE WILL BUILD IN AT THE SURFACE ON
MONDAY...WHILE THE UPPER LEVELS REMAIN IN A TROUGH. THIS WILL KEEP
THE AREA BELOW NORMAL THROUGH MONDAY. BY TUESDAY...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD AND SLIDE INTO CENTRAL ALABAMA BY
WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO WARM BACK TO SEASONABLE
CONDITIONS BY THE END OF THE WEEK. NEXT CHANCE AT RAIN WILL BE ON
SATURDAY.

&&

.AVIATION...12Z TAF DISCUSSION.

MAIN BAND OF SHOWERS AND TSTMS MOVING RAPIDLY EWD ACROSS THE AREA
AND SHOULD BE EXITING THE BHM AND EET SITES BY 12Z AND ANB BY 15Z.
HAVE JUST INDICATED VCSH THESE SITES AFTER THAT TIME BUT BRINGING
IFR CEILINGS BACK IN BEHIND PRE-FRONTAL TROUGH AND ASSOCIATED
SURFACE WAVE MOVING ACROSS THE AREA.  ALSO EXPECT MAIN THREAT FOR
STRONG TSTMS TO BE MOVING SOUTHEAST OF MGM AND TOI BY 17Z AND WILL
JUST CARRY VCSH THESE SITES AFTER THAT TIME.  WINDS WILL BE
SWITHCING TO THE NORTHWEST BEHIND THE TROUGH AND BECOMING GUSTY WITH
GUSTS TO 20 KNOTS AFTER 18Z...WITH IFR TO MVFR CEILINGS PREVAILING
THROUGH 12Z.  STRONG UPPER LEVEL LOW WILL MOVE SOUTHEAST ACROSS THE
AREA AFTER 06Z AND WITH COLD AIR FILTERING INTO THE AREA EXPECT
LIGHT SNOW OR SNOW SHOWERS TO GRADUALLY DEVELOP FROM THE NORTHWEST
AFTER 06Z...REACHING BHM TCL AND EET 07Z-08Z...AND ANB BY 10Z...WITH
VSBYS LOWERING TO 4 TO 5 MILES AT TIMES.

41

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-LAMAR-
FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

16
Hazardous weather outlook, Feb 28, 6:39 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 AM CST SAT FEB 28 2009

ALZ011>015-017>050-011230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
639 AM CST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE MAIN THUNDERSTORM
THREATS WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAIN...
AND ISOLATED TORNADOES. THE THREAT WILL BE CONFINED TO AREAS NEAR AND
SOUTH OF A LINE FROM MARION...TO CLANTON...TO LAFAYETTE. AFTER
9AM...THE HAZARDOUS THREAT WILL BE CONFINED TO AREAS NEAR AND SOUTH
OF THE INTERSTATE 85 AND HIGHWAY 80 CORRIDOR. ALL STORMS SHOULD EXIT
CENTRAL ALABAMA BY AROUND 1130 AM.

MANY AREAS RECEIVED 3 TO 5 INCHES OF RAIN THE PAST 24 HOURS. SOME
RESIDUAL FLOODING WILL OCCUR THROUGH THE MORNING HOURS. ADDITIONALLY
...A FEW RIVER BASINS WILL EXPERIENCE FLOODING AS THESE RAINFALL
RUNOFF ENTERS THE RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE TONIGHT
AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY. SNOW AMOUNTS WILL GENERALLY
RANGE FROM ONE HALF OF AN INCH TO ONE AND ONE HALF INCH.
ACCUMULATIONS WILL LIKELY OCCUR ON GRASSY SURFACES...BUT SOME
ROADWAYS MAY BECOME SLICK ESPECIALLY WEST. ANY ACCUMULATIONS SHOULD
BE GONE BY AFTERNOON AS HIGHS WILL REACH THE 40S.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH NOON.

75/LINHARES

In the hours before

Local storm report, Feb 28, 1:46 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
            COUNTY AT THIS TIME.

&&

KLAWS
Local storm report, Feb 28, 4:02 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE

&&

KLAWS
Local storm report, Feb 28, 4:45 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             2 S TUSCALOOSA          33.21N 87.54W
02/28/2009  E0.75 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED NEAR STOKES

&&

KLAWS
Local storm report, Feb 28, 5:27 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 W HUBBERTVILLE        33.83N 87.81W
02/27/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.

0955 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  M0.50 INCH       JEFFERSON          AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
            AND 16TH ST N IN DOWNTOWN BIRMINGHAM.

0956 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.

0956 AM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
02/27/2009  E50.00 MPH       JEFFERSON          AL   POST OFFICE

            ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
            HOSPITAL IN WEST BIRMINGHAM.

1010 AM     TORNADO          CHELSEA                 33.33N 86.64W
02/27/2009                   SHELBY             AL   NWS EMPLOYEE

            TREES AND POWER LINES DOWN IN CHELSEA NEAR POST OFFICE ON
            US HWY 280. CONFIRMED TORNADO.

1245 PM     HAIL             SAFFORD                 32.29N 87.37W
02/27/2009  E1.00 INCH       DALLAS             AL   POST OFFICE

1255 PM     FLASH FLOOD      TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   NWS EMPLOYEE

            SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
            ALABAMA CAMPUS.

0200 PM     HAIL             PINE LEVEL              32.07N 86.06W
02/27/2009  E1.00 INCH       MONTGOMERY         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
            AT JUNCTION OF I-65 AND US HWY 31.

0308 PM     HAIL             ALICEVILLE              33.13N 88.16W
02/27/2009  E0.75 INCH       PICKENS            AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN ALICEVILLE.

0318 PM     HAIL             3 NE NORTHPORT          33.27N 87.56W
02/27/2009  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            PINE VALLEY RETIREMENT COMMUNITY.

0341 PM     HAIL             KNOXVILLE               32.99N 87.79W
02/27/2009  E0.88 INCH       GREENE             AL   EMERGENCY MNGR

            REPORTED BY VFD IN KNOXVILLE AREA.

0401 PM     FLASH FLOOD      SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
            DUE TO FLOODING

0401 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

0415 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   AMATEUR RADIO

            OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
            WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
            NORTH RIVER YACHT CLUB.

0421 PM     HAIL             12 NW MARION            32.75N 87.46W
02/27/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

0438 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

0445 PM     FLASH FLOOD      COLUMBIANA              33.18N 86.60W
02/27/2009                   SHELBY             AL   EMERGENCY MNGR

            THORNBURG VET CLINIC HIWAY 25 NEAR COLUMBIANA MTN

0509 PM     FLOOD            3 S CALERA              33.06N 86.75W
02/27/2009                   CHILTON            AL   PUBLIC

            WATER OVER INTERSTATE 65 NEAR MILE MARKER 228.

0521 PM     HAIL             3 S PLECHER             32.66N 86.79W
02/27/2009  E0.50 INCH       AUTAUGA            AL   TRAINED SPOTTER

            ON HIGHWAY 82 AT THE CHILTON AND AUTAUGA COUNTY LINES.

0530 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            PARKER ROAD AT SPRING HILL CHURCH ROAD CLOSED DUE TO
            FLOODING.

0530 PM     HAIL             3 N BILLINGSLEY         32.70N 86.71W
02/27/2009  E0.25 INCH       AUTAUGA            AL   AMATEUR RADIO

            NEAR THE TANASCA POWER PLANT.

0540 PM     TSTM WND DMG     3 S PLECHER             32.66N 86.79W
02/27/2009                   AUTAUGA            AL   AMATEUR RADIO

            MULTIPLE TREES DOWN AT HWY 19 AND 42 NEAR THE RAILROAD
            TRACKS.

0540 PM     HAIL             3 S PLECHER             32.66N 86.79W
02/27/2009  E0.88 INCH       AUTAUGA            AL   AMATEUR RADIO

            NEAR AUTAUGA CITY ON COUNTY ROAD 19.

0543 PM     HAIL             4 N LIVINGSTON          32.66N 88.19W
02/27/2009  E1.00 INCH       SUMTER             AL   LAW ENFORCEMENT

            EXIT 20 ON INTERSTATE 20

0550 PM     HAIL             6 E NEW PROSPECT        32.67N 86.44W
02/27/2009  E1.00 INCH       AUTAUGA            AL   AMATEUR RADIO

0550 PM     FLOOD            SAGINAW                 33.22N 86.79W
02/27/2009                   SHELBY             AL   LAW ENFORCEMENT

            WATER OVER THE ROAD AT 665 HWY 31.

0605 PM     HAIL             BELMONT                 32.56N 87.94W
02/27/2009  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0621 PM     HAIL             DEMOPOLIS               32.52N 87.84W
02/27/2009  E0.75 INCH       MARENGO            AL   EMERGENCY MNGR

0638 PM     HAIL             4 S GALLION             32.44N 87.72W
02/27/2009  E2.75 INCH       MARENGO            AL   LAW ENFORCEMENT

            BASBEBALL SIZED HAIL REPORTED ON HIGHWAY 69 SOUTH OF
            HIGHWAY 80 BY DEPUTY.

0745 PM     TSTM WND DMG     1 W ORRVILLE            32.31N 87.26W
02/27/2009                   DALLAS             AL   EMERGENCY MNGR

            TREES DOWN NR MARTIC STATION ON SR22

0848 PM     HAIL             ASHCRAFT CORNER         33.53N 87.90W
02/27/2009  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

0915 PM     TSTM WND DMG     SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON GORGAS RD. CORRECTED FOR TIME OF OCCURRENCE.

0945 PM     TSTM WND DMG     10 S TUSCALOOSA         33.09N 87.54W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            6E OF MAXWELL

0142 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
            COUNTY AT THIS TIME.

0401 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE

0440 AM     HAIL             2 S TUSCALOOSA          33.21N 87.54W
02/28/2009  E0.75 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED NEAR STOKES

&&

LINHARES
Local storm report, Feb 28, 6:26 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             NORTHPORT               33.24N 87.59W
02/27/2009  E0.25 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

            PEA SIZE HAIL FELL ALONG HIGHWAY 171.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:02 PM CSTTornado WarningBMXAutauga, Dallas, Greene, Hale, Marengo, Perry43 min
Feb 27, 6:14 PM CSTTornado WarningBMXMarengo31 min
Feb 27, 6:19 PM CSTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Macon, Montgomery, Tallapoosa41 min
Feb 27, 6:40 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry35 min
Feb 27, 6:43 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry32 min
Feb 27, 7:12 PM CSTTornado WarningBMXDallas, Perry48 min
Feb 27, 7:14 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Montgomery46 min
Feb 27, 8:45 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa, Walker45 min
Feb 28, 12:17 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter5 days
Feb 28, 1:18 AM CSTFlash Flood WarningBMXWinston3 hr
Feb 28, 1:23 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion3 hr
Feb 28, 1:44 AM CSTFlash Flood WarningBMXLamar3 hr
Feb 28, 2:12 AM CSTFlash Flood WarningBMXFayette4 hr
Feb 28, 3:30 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa45 min
Feb 28, 4:06 AM CSTFlash Flood WarningBMXLamar3 hr
Feb 28, 4:10 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Pickens, Sumter and 1 more50 min
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby47 hr
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry50 hr
Feb 28, 4:55 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Greene, Hale, Jefferson, Perry and 2 more50 min
Feb 28, 5:34 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Hale, Perry41 min
Feb 28, 6:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry49 min
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter7 days
Feb 28, 6:24 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo6 days
Feb 28, 6:26 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa49 min
Feb 28, 7:25 AM CSTTornado WarningBMXElmore, Lee, Macon, Tallapoosa50 min
Feb 28, 7:53 AM CSTTornado WarningBMXLee, Macon, Russell52 min
Feb 28, 7:59 AM CSTTornado WarningBMXChambers, Lee46 min
Feb 28, 8:03 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa40 hr
Feb 28, 8:48 AM CSTFlash Flood WarningBMXLee3 hr
Feb 28, 8:49 AM CSTSevere Thunderstorm WarningBMXRussell26 min
Feb 28, 9:05 AM CSTSevere Thunderstorm WarningBMXBullock, Lowndes, Macon, Montgomery40 min
Feb 28, 9:46 AM CSTSevere Thunderstorm WarningBMXRussell29 min
Feb 28, 9:57 AM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Feb 28, 10:01 AM CSTTornado WarningBMXBullock, Macon, Montgomery15 min
Feb 28, 3:16 PM CSTWinter Storm WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Feb 28, 3:16 PM CSTWinter Weather AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chilton and 22 more26 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.